# SDR CA961216005

- Difficulty date: November 22, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Fokker F.28 MK 1000
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 18826003
- Condition: Thermal Damage
- Location: Cells
- Part time: 1,962 hours
- Component: Marathon
- Stage of operation: TX
- Nature of condition: J, M
- Precautionary procedure: K

## Discrepancy

(CAN) ON ARRIVAL, CREW NOTED #1 BATTERY HOT LIGHT ON. MAINTENANCE FOUND BATTERY HAD SUFFERED AN APPARENT THERMAL RUNAWAY, RESULTING IN 6 CELLS RUPTURED AND DAMAGE TO 11 OTHERS. BATTERY BOX CONTAINED DAMAGE. BATTERY HAD BEEN DEEP CYCLED 154 HOURS - 66 DAYS PREVIOUS. DISCUSSION WITH AIRLINES INDICATED THAT THE BATTERY IS A 19 CELL TYPE. THERE HAS BEEN AN ONGOING PROBLEM OF BATTERIES FOR THE AIRLINE - NOT WITH THERMAL RUNAWAYS BUT AT LEAST WITH ENOUGH DIFFICULTIES THAT THE AIRCRAFT MANUFACTURER WAS CONTACTED TO REPLACE TYPE OF BATTERY. THE AIRCRAFT MANUFACTURER HAS DECLINED TO MOVE TO ANOTHER TYPE BATTERY. ISSUE ONGOING AT THIS TIME FOR AIRLINE.
